Alert archive / South Carolina / Wind Advisories in 2018
Wind Advisory 5, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Dec 21, 2018, 3:04 AM EST for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Dec 21, 2018, 11:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2018, 3:04 AM EST (08:04 UTC)
- In effect from
- Dec 21, 2018, 11:00 AM EST
- Expired
- Dec 21, 2018, 6:20 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS72 KILM 210804 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 304 AM EST Fri Dec 21 2018 NCZ099-105>110-SCZ054>056-058-059-211800- /O.NEW.KILM.WI.Y.0005.181221T1700Z-181222T0000Z/ Columbus-Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- Including the cities of Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 304 AM EST Fri Dec 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from noon today to 7 PM EST this evening. * WINDS...Southwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Strong winds will develop later this morning and continue through most of the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
4 follow-up statements
107 WWUS72 KILM 211107 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 607 AM EST Fri Dec 21 2018 NCZ087-096-SCZ017-023-024-032-033-039-212200- /O.EXB.KILM.WI.Y.0005.181221T1700Z-181222T0300Z/ Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, and Kingstree 607 AM EST Fri Dec 21 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from noon today to 10 PM EST this evening. * WINDS...Southwest 20 to 25 mph with gusts up to 35 mph. * TIMING...Strong winds will develop later this morning and continue through most of the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ099-105>110-SCZ054>056-058-059-212200- /O.EXT.KILM.WI.Y.0005.181221T1700Z-181222T0300Z/ Columbus-Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- Including the cities of Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 607 AM EST Fri Dec 21 2018 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * TIMING...Strong winds will develop later this morning and continue through most of the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
327 WWUS72 KILM 211535 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 1035 AM EST Fri Dec 21 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 212345- /O.EXT.KILM.WI.Y.0005.181221T1600Z-181222T0300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 1035 AM EST Fri Dec 21 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Strong winds will develop later this morning and continue through most of the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 7
609 WWUS72 KILM 211958 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 258 PM EST Fri Dec 21 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 220300- /O.CON.KILM.WI.Y.0005.000000T0000Z-181222T0300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 258 PM EST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * TIMING...Strong winds will continue through the early evening hours and up to midnight along the southeast North Carolia coasst. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 7
605 WWUS72 KILM 212320 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 620 PM EST Fri Dec 21 2018 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 220030- /O.CAN.KILM.WI.Y.0005.000000T0000Z-181222T0300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 620 PM EST Fri Dec 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Winds have dropped below wind advisory criteria this afternoon. $$ 99
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Dec 21, 12:26 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 21, 12:26 AM EST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1226 AM EST Fri Dec 21 2018 .SYNOPSIS... A vigorous storm system will affect the area tonight. Gusty winds will usher in some drier air Friday into Saturday. Fairly seasonable weather will be brought by high pressure much of next week. Rain will return on Thursday. && .NEAR TERM /THROUGH TODAY/... As of 930 PM Thursday...Forecast updated to cancel the Flash Flood Watch as all heavy rain has pushed offshore already this evening. Still expect plenty of light rain overnight, but this will not lead to flash flooding. Previous Discussion...Looks like a wet and potentially windy night tonight as intensifying low pressure brings rain and embedded heavier showers into the area. GFS showing 60+ KT winds at H8 and the coastal parts of the area are in a Slight Risk from the Storm Prediction Center. The big question for the night is whether sufficient instability will develop to allow that momentum to be transported to the surface. Forecast will show showers and isolated thunderstorms for the evening tapering back to more scattered action after midnight. With the cool pool aloft nearing the area Friday, scattered showers are again possible. Lows tonight will 55 to 60 with highs Friday in the low to mid 60s. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... As of 300 PM Thursday...Impressive trough crossing the area around 06Z Friday night. Despite westerly flow through a deep layer sky cover will likely not decrease appreciably until the trough axis passes overhead. IT will be a breezy night but wind speeds will show a decreasing trend as the night wears on. A similar trend will be noted on Saturday as initial mixing brings a breeze through midday before the gradient starts relaxing in a more pronounced fashion towards evening. Mixing will be vigorous enough to offset cold advection in part and Friday night and Saturday both seasonable. The relaxing gradient Saturday night will be chillier readings. && && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 300 PM Thursday...A moisture-starved cold front Sunday night into Monday followed by high pressure. As the high starts moving offshore Thursday it will give way to warm frontal rains, perhaps substantial in nature. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 06Z...The main thrust of the storm system, heavier wind and rain has exited to the northeast leaving in its wake mostly VFR conditions. These conditions should persist through the forecast period with maybe a fleeting MVFR observation or two. Modest winds currently will ramp back up once again during the day Friday with possible gusts nearing and in some cases exceeding 30 knots. Extended Outlook...VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 3 PM...South to southwest winds of 15 to 20 KT tonight will increase to gale force Friday. Seas will increase from 3 to 4 feet this afternoon to 8 to 12 feet by Friday morning before peaking at slightly higher values in the afternoon. Numerous showers are on tap this evening and should become more scattered overnight into Friday. Isolated storms are possible tonight until about midnight. Storm force gusts are possible in and near convection. SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 300 PM Thursday...Large and slow moving low moving off to the northeast will keep conditions very unsettled through the period. Gale Warning will be lowered to Advisory that will last the duration. LONG TERM /SUNDAY THROUGH TUESDAY/... As of 300 PM Thursday...High pressure moves through on Sunday followed by a weak cold front Sunday night into early Monday. The subsequent high will be further north leading to a NE wind locally as opposed to the offshore flow of the previous two days of the periods. No flags or headlines expected. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...Coastal Flood Advisory until 11 AM EST this morning for NCZ107. MARINE...Gale Warning until 1 AM EST Saturday for AMZ250-252-254-256. && SYNOPSIS...MBB/ILM NEAR TERM...MAS/RAN SHORT TERM...MBB LONG TERM...MBB AVIATION...SHK MARINE...ILM
Hazardous weather outlook, Dec 20, 9:31 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 931 PM EST Thu Dec 20 2018 AMZ250-252-254-256-220245- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 931 PM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-220245- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 931 PM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-220245- Inland New Hanover- 931 PM EST Thu Dec 20 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-220245- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 931 PM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts up to around 40 mph are expected Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 7:39 PM EST | Special Marine Warning | ILM | 66 min | |
| Dec 20, 8:47 PM EST | Special Marine Warning | ILM | 58 min | |
| Dec 20, 9:30 PM EST | Coastal Flood Advisory | ILM | New Hanover | 13 hr |
| Dec 21, 5:36 AM EST | Special Weather Statement | ILM | Columbus | 24 min |
| Dec 21, 5:41 AM EST | Special Weather Statement | ILM | Pender | 34 min |
| Dec 21, 2:14 PM EST | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 61 min |
| Dec 21, 2:23 PM EST | Coastal Flood Advisory | ILM | New Hanover | 20 hr |
| Dec 21, 3:31 PM EST | Special Weather Statement | ILM | Columbus | 44 min |
Nearby
Wind Advisories in South Carolina, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.